MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTB17, ALEXIS CONTAINED EXTRACT SYS 10BX; GCJ

APPLIED MEDICAL RESOURCES GTB17, ALEXIS CONTAINED EXTRACT SYS 10BX; GCJ
Model Number GTB17
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "uterus was placed in alexis ces bag and the bag ring was extracted through the umbilical incision.Incision was enlarged with scissor and cold knife with the bag in place.Bag showed three holes upon testing with water post procedure.Morcellation was under direct visualization.Guard showed small cut on the outer rim post procedure." patient status - unknown.
 
Additional Manufacturer Narrative
Correction: product information, updated to reflect component level, not kit level.Investigation summary: the event unit, including the specimen bag, guard, tether cord and tag, were returned for evaluation.Engineering filled the bag with water to identify the location of the damage.Five cuts were found at the bottom of the bag, and appeared to be in a straight line.Noticeable damage was noted at two locations on the cutting guard.It is likely that the cuts on the bag were caused by a scalpel during manual morcellation.The instructions for use (ifu) caution the user that, "the specimen containment bag is not intended to come into contact with sharp or traumatic instrumentation and cutting devices" use a scalpel to manually morcellate the specimen, with care taken to not grasp or cut the bag." the cuts to the guard are likely due to interaction with a scalpel.The bag was not damaged under the area covered by the guard.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
GTB17, ALEXIS CONTAINED EXTRACT SYS 10BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6106418
Report Number2027111-2016-00758
Device Sequence Number16356876
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)190324(30)01(10)1271231
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2019
Device Model NumberGTB17
Device Catalogue Number101422701
Device Lot Number1268102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1